MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 07154003001
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was alleged that the cobas infinity system removed data flags/alarms attached to results transmitted from an instrument after a rule from the cobas infinity system modifies the result.An ast value of 0 was reported to the laboratory information system (lis).This 0 value was allegedly reported outside of the laboratory and questioned by a physician since other liver enzymes were really high for this patient.The sample was reportedly repeated with dilution and the ast result was 10208.The units of measure were not provided.
 
Additional Manufacturer Narrative
When the result is sent to the cobas infinity, a rule called "neg result hold" reportedly triggers, which modifies the result to 0 (no units of measure provided).A second rule, "ast test" should then allegedly trigger because it has a condition that looks for result alarm 26, but it doesn't since the original result alarms are removed.The expectation is that the result alarms are maintained after the result is modified by the cobas infinity system.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation determined the cobas infinity loses the instrument alarms if a test result is modified via rule engine and the rule is configured to "never keep the previous result" or to "keep the existing result but never keep the existing instrument".The reported allegation has been verified as a software issue in cobas infinity, as cobas infinity is removing the instrument alarms when a result has been modified by the rule engine module due to fulfilling the conditions for a specific rule.In this specific event, the issue does not cause any clinical consequence as it does not affect the reliability of test results but blocks their release, causing at most a delay in the conclusion of a given diagnostics process.In addition, it is promptly detectable and likely to lead to repeat testing.Product labeling states the following with regard to rule configuration: "risk of wrong or delayed results -do not validate tests or results with rule engine rules as unexpected system behaviour can occur.It is acceptable to do so only when qc flags do not have to be taken into account for the test to be validated.-rule configuration must be performed by roche staff where possible or by properly trained users.-verify that rules work correctly before using the software.-predefined rules are not displayed by default.-the implementation, modification, and validation of rules are under the customer¿s responsibility.".

Brand Name
COBAS INFINITY CORE SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16280713
Report Number1823260-2023-00314
Device Sequence Number15083629
Product Code JQP
UDI-Device Identifier04015630936007
UDI-Public04015630936007
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07154003001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale